These Forums have been Archived.

You cannot post new messages or reply to old ones here.

Please use our new forums located here
or click "Discuss" in the menu on our new site.

Raynaud's Association
Decrease font size
Increase font size
Topic Title: Swollen foot
Topic Summary:
Created On: 04/26/2010 12:21 PM
Linear : Threading : Single : Branch
Topic Tools Topic Tools
View topic in raw text format. Print this topic.
 04/26/2010 12:21 PM
User is offline View Users Profile Print this message

Author Icon
psontag

Posts: 6
Joined: 04/23/2010

I've been on Nifedipine for almost a year, and it's helped decrease my Raynaud attacks very well. However, I do have problems with swollen ankles, mostly in the summer when the weather is warm.

I started having swollen ankles again about a month ago, but that seems to have subsided. However, for the past two weeks, my right foot has been very swollen and red, and actually hurts on the top part of the foot.

I've been off of the Nifedipine for almost a week now, but the foot doesn't seem to be getting better.

Has anyone else had problems with a swollen foot, and if so, when did the symptoms subside after getting off of the meds? I'm ready to call my doctor tomorrow, thinking it's not related to the meds.

Thanks for any help,
Pam
 04/26/2010 05:29 PM
User is offline View Users Profile Print this message

Author Icon
ma02127

Posts: 70
Joined: 07/11/2008

He psontag

I'm not sure if talking about a primary care physician or a rheumatologist. I would recommend finding a good rheumatologist.

I too had to stop taking the Nifedipine because it exacerbated my tendency to have swollen legs, ankles and feet. The side effects reversed within a few days. I have lots of undiagnosed pains but I didn't see any related to the medicine so I can't speak to the pain and swelling that remains in your right foot.

I do find that when I get passed a few days of swelling, the tissue on my lower legs and ankles feel bruised. Again, that has not been diagnosed yet.

Good luck and please keep us posted on your treatment.

-------------------------
trish

Raynauds, Livedo Reticularis & Dermatographia (and Capricorn)
 04/27/2010 09:24 AM
User is offline View Users Profile Print this message

Author Icon
psontag

Posts: 6
Joined: 04/23/2010

I have an appt. with my primary care doctor tomorrow morning, so I'll keep you posted. This swelling seems different than the Nifedipine swelling (normally, no pain), so I suspect it's not related (and hope not).

thanks!
Pam
 04/28/2010 12:59 PM
User is offline View Users Profile Print this message

Author Icon
psontag

Posts: 6
Joined: 04/23/2010

Saw the doctor this a.m., and my foot is red and swollen and feels warmer than the other one. They did an ultrasound to rule out a blood clot (whew), so he thinks it's cellulitus, so I'll be on antibiotics for a while.

I'm glad it's not related to the Nifedipine - I'm relieved to be back on it!

Pam

Edited: 04/28/2010 at 01:49 PM by psontag
 04/28/2010 03:43 PM
User is offline View Users Profile Print this message

Author Icon
Sarah

Posts: 2411
Joined: 10/16/2005

Pam, sorry to hear that you have cellulitus and I hope the antibiotic works fast. Please keep us posted.

-------------------------
Secondary Raynaud's with a connective tissue disease
 06/07/2010 03:06 PM
User is offline View Users Profile Print this message

Author Icon
psontag

Posts: 6
Joined: 04/23/2010

Well, after multiple tests (bloodwork, bone scan, two ultrasounds), it's not cellulitis, and it's not a blood clot.

I saw a vascular doctor who basically said to wear a compression sock for at least a month, and I may have to wear it the rest of my life ?!?

Anyway, I have the sock on now - we'll see how it goes. I've been off the Nifedipine for about 3 weeks now, so I doubt that was the cause, although the dr. said it might have initially caused it. He thinks I have lymphedema (which is basically a swollen limb). Any number of things could have caused it - bug bite, sprain, or the meds. It may turn out to be a chronic condition (ugh).

Thank goodness it's summer and I haven't had any bad attacks since I've been off the meds.
 07/08/2010 07:30 AM
User is offline View Users Profile Print this message

Author Icon
Dbrhstorm

Posts: 6
Joined: 06/08/2010

This is to strange. I to just noticed my right foot, my ankle seems to be swelling a little and the tops of both my feet feel bruised. I just don't get it. I feel like I am falling apart. I have had a finger ulcer I have been dealing with since October! This is getting really fustrating.

-------------------------
Where are my gloves?
 07/09/2010 02:41 PM
User is offline View Users Profile Print this message

Author Icon
tinker

Posts: 34
Joined: 06/25/2010

I have trouble with my feet swelling also. It happens when I go from air conditioning to outdoors when the temperature is well into the 80s and 90s, which is all summer here in the midwest. I stopped taking amlodipine and that has helped a little. I understand the frustration and pain. I'm trying to stay positive but it's very difficult. My Golden Retriever is such a wonderful stress buster for me.
Statistics
61369 users are registered to the Raynaud's Association forum.
There are currently 0 users logged in.
The most users ever online was 7413 on 06/05/2013 at 11:35 PM.
There are currently 637 guests browsing this forum, which makes a total of 637 users using this forum.

FuseTalk Basic Edition - © 1999-2014 FuseTalk Inc. All rights reserved.